Alert archive / Illinois / Gale Warnings in 2012

Gale Warning 48, NWS Chicago, IL

October 25, 2012

NWS Chicago, IL issued this gale warning at Oct 25, 2012, 4:46 AM CDT. It took effect at Oct 25, 2012, 5:00 AM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2012, 4:46 AM CDT (09:46 UTC)
In effect from
Oct 25, 2012, 5:00 AM CDT
Expired
Oct 25, 2012, 10:00 PM CDT
In force
17 hr
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WHUS73 KLOT 250946
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
446 AM CDT THU OCT 25 2012

LMZ261-362-364-366-563-565-567-868-251800-
/O.NEW.KLOT.GL.W.0048.121025T1000Z-121026T0300Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
446 AM CDT THU OCT 25 2012

...GALE WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* WINDS...SOUTH GALES TO 35 KT SHIFTING NORTHWEST LATE IN THE
  AFTERNOON.

* SIGNIFICANT WAVES...9 TO 12 FT.

* OCCASIONAL WAVES...16 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>745-251800-
/O.CON.KLOT.SC.Y.0100.000000T0000Z-121028T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
446 AM CDT THU OCT 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
SATURDAY...

* WINDS...SOUTH TO 30 KT...WITH OCCASIONAL GUSTS TO 35 KT GALES...
  SHIFTING NORTHWEST TO 30 KT LATE THIS AFTERNOON AND EARLY THIS
  EVENING...THEN BECOMING NORTH TO 25 KT FRIDAY.

* SIGNIFICANT WAVES...5 TO 8 FT.

* OCCASIONAL WAVES...12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
160 
WHUS73 KLOT 251426
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
926 AM CDT THU OCT 25 2012

LMZ261-362-364-366-563-565-567-868-252230-
/O.CON.KLOT.GL.W.0048.000000T0000Z-121026T0300Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
926 AM CDT THU OCT 25 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...SOUTH GALES TO 35 KT SHIFTING NORTHWEST LATE IN THE  
AFTERNOON.

* SIGNIFICANT WAVES...8 TO 12 FT.

* OCCASIONAL WAVES...16 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>745-252230-
/O.CON.KLOT.SC.Y.0100.000000T0000Z-121028T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
926 AM CDT THU OCT 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
SATURDAY...

* WINDS...SOUTH TO 30 KT...WITH OCCASIONAL GUSTS TO 35 KT GALES...
  SHIFTING NORTHWEST TO 30 KT NEAR SUNDOWN...THEN BECOMING NORTH
  TO 25 KT FRIDAY.

* SIGNIFICANT WAVES...5 TO 8 FT.

* OCCASIONAL WAVES...12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MTF
862 
WHUS73 KLOT 251745
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1245 PM CDT THU OCT 25 2012

LMZ669-870-260145-
/O.EXA.KLOT.GL.W.0048.000000T0000Z-121026T0300Z/
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
1245 PM CDT THU OCT 25 2012

...GALE WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* WINDS...SOUTH GALES TO 40 KT SHIFTING WEST LATE IN THE
  AFTERNOON.

* SIGNIFICANT WAVES...8 TO 12 FT.

* OCCASIONAL WAVES...16 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ261-362-364-366-563-565-567-868-260145-
/O.CON.KLOT.GL.W.0048.000000T0000Z-121026T0300Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
1245 PM CDT THU OCT 25 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...SOUTH GALES TO 40 KT SHIFTING WEST LATE IN THE
  AFTERNOON.

* SIGNIFICANT WAVES...8 TO 12 FT.

* OCCASIONAL WAVES...16 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>745-260145-
/O.CON.KLOT.SC.Y.0100.000000T0000Z-121028T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1245 PM CDT THU OCT 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
SATURDAY...

* WINDS...SOUTH TO 30 KT...WITH OCCASIONAL GUSTS TO 35 KT GALES...
  SHIFTING WEST TO 30 KT NEAR SUNDOWN...THEN BECOMING NORTH TO 25
  KT FRIDAY.

* SIGNIFICANT WAVES...5 TO 8 FT.

* OCCASIONAL WAVES...12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MTF
158 
WHUS73 KLOT 252027
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
327 PM CDT THU OCT 25 2012

LMZ261-362-364-366-563-565-567-669-868-870-260300-
/O.CON.KLOT.GL.W.0048.000000T0000Z-121026T0300Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
327 PM CDT THU OCT 25 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...SOUTH GALES TO 40 KT VEERING QUICKLY TO NORTHWEST EARLY
  THIS EVENING.

* SIGNIFICANT WAVES...8 TO 12 FT.

* OCCASIONAL WAVES...16 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>745-260430-
/O.CON.KLOT.SC.Y.0100.000000T0000Z-121028T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
327 PM CDT THU OCT 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
SATURDAY...

* WINDS...SOUTH TO 30 KT IN LOCATIONS AHEAD OF THE COLD
  FRONT...WITH OCCASIONAL GUSTS TO 35 KT GALES...OTHERWISE VEERING
  NORTHWEST TO 30 KT EARLY THIS EVENING...THEN BECOMING NORTH 25
  TO 30 KT FRIDAY.

* SIGNIFICANT WAVES...5 TO 8 FT...ESPECIALLY ALONG THE INDIANA
  SHORE.

* OCCASIONAL WAVES...12 FT...ESPECIALLY ALONG THE INDIANA SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MTF
619 
WHUS73 KLOT 260303
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1003 PM CDT THU OCT 25 2012

LMZ261-362-364-366-563-565-567-669-868-870-260415-
/O.EXP.KLOT.GL.W.0048.000000T0000Z-121026T0300Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
1003 PM CDT THU OCT 25 2012

...GALE WARNING HAS EXPIRED...

WINDS HAVE DECREASED TO 30 KT...BELOW GALE FORCE...BEHIND A COLD
FRONT WHICH PASSED ACROSS NORTHERN LAKE MICHIGAN THIS EVENING.

$$

LMZ740>745-261115-
/O.CON.KLOT.SC.Y.0100.000000T0000Z-121028T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1003 PM CDT THU OCT 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
SATURDAY...

* WINDS...NORTHWEST WINDS TO 30 KT.

* SIGNIFICANT WAVES...6 TO 9 FT...MAINLY ALONG THE INDIANA SHORE.

* OCCASIONAL WAVES...13 FT...MAINLY ALONG THE INDIANA SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RATZER

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Oct 25, 3:47 AM CDT, 59 minutes earlier.

Area forecast discussion, Oct 25, 3:47 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
347 AM CDT THU OCT 25 2012

.DISCUSSION...
333 AM CDT

EARLY THIS MORNING AN ACTIVE ATMOSPHERIC RIVER WAS RIDING ALONG THE
FRONTAL BOUNDARY FROM CENTRAL KANSAS NORTHEAST THROUGH LAKE
SUPERIOR. A SERIES OF CONVECTIVE COMPLEXES DEVELOPED LATE LAST NIGHT
AND CONTINUE EARLY THIS MORNING. ACROSS NORTHERN IL/NORTHWEST IN
FLOW REMAINS SOUTHERLY WITH VERY MILD AND MOIST CONDS. DEW PTS HAVE
REMAINED IN THE LOW 60S OVERNIGHT...WHICH BASED ON CLIMATOLOGY IS A
FEW DEGREES WARMER THAN THE NORMAL HIGH TEMPS ON THIS DATE. IT
APPEARS THE DAY WILL START OFF WITH JUST SOME HIGH BASED CLOUDS
OVERHEAD...WHICH WILL ALLOW THE SFC TO WARM-UP EFFICIENTLY. WITH
SOME POTENTIAL FOR COMPRESSIONAL WARMING TO TAKE PLACE...TEMPS
ACROSS THE CWFA COULD EASILY PUSH BACK INTO THE UPR 70S TDY...AND
COULD SEE A FEW 80 DEG READINGS SOUTH OF A PONTIAC TO KANKAKEE LINE.

THEN THE LARGER FOCUS WILL BE ON THE PRECIP ARRIVAL...CONVECTION
CHANCES...AND FRONTAL PASSAGE. MINIMAL ADJUSTMENTS TO THE PREVIOUS
FORECAST...AS IT APPEARS THE FRONT SHUD ARRIVE ACROSS THE FAR
WESTERN CWFA ARND 18-21Z. LAPSE RATES STEEPEN...AND MUCAPE VALUES
ARE PROGGED TO APPROACH 1000J/KG THIS AFTN. THE BEST SHEAR SHUD PASS
WELL NORTH OF THE REGION...HOWEVER THE ENVIRONMENT OVERHEAD WILL
BECOME FAVORABLE FOR CONVECTION EARLY THIS AFTERNOON THROUGH EARLY
THIS EVENING FROM WEST TO EAST. HI-RES GUIDANCE WAS SUGGESTING THAT
PRECIP MAY BE MORE PLENTIFUL IMMEDIATELY BEHIND THE BNDRY. HAVE
MAINTAINED MENTION OF CONVECTION...HOWEVER HAVE TRIMMED BACK FROM
THE DEFINITE MENTION TO LIKELY. COULD EVEN SEE THIS BEING TRIMMED
BACK TO CHC THUNDER.

THEN THE BDNRY STEADILY MARCHES EAST ACROSS THE CWFA WITH WINDS
TURNING WEST/NORTHWEST BY 00Z...AND EXPECT THE FRONT TO HAVE PUSHED
EAST OF NORTHWEST IN AROUND 3Z FRI. THE CONVECTIVE THREAT WILL
RAPIDLY DIMINISH AS WELL AS THE DRY AIR STEADILY ARRIVES LATE THIS
AFTN. TEMPS WILL ALSO QUICKLY FALL POST FRONTAL...AND EXPECT BY 00Z
LOCATIONS WEST OF A PONTIAC TO CRYSTAL LAKE LINE WILL HAVE TEMPS
ALREADY IN THE UPR 40S. THEN THEY WILL CONTINUE TO RADIATE WITH LOWS
IN THE MID 30S ACROSS THE FAR NORTHWEST...AND LOW 40S FOR NORTHWEST
IN.

FRIDAY THROUGH SUNDAY...
500MB TROUGH AXIS WILL PUSH EAST ACROSS THE GREAT LAKES REGION
FRI...THEN BEGIN TO WEAKEN THROUGH THE SECOND HALF OF THE WEEKEND.
HOWEVER...DESPITE THE WEAKENING THE GENERAL THEME WILL FEATURE A
NORTHWEST FLOW. STRONG 500MB RIDGE WILL REMAIN IN PLACE ACROSS THE
CANADIAN MARITIME THROUGH THE WEEKEND...WHICH COULD SLOW THE
WEAKENING OF THE TROUGH OVER THE GREAT LAKES. ENSEMBLES ARE
DEMONSTRATING MINIMAL SPREAD AMONGST EACH MEMBER...THUS EXHIBITING A
HIGH CONFIDENCE.

SFC ANTI-CYCLONIC FLOW RAPIDLY PUSHES IN BEHIND THE COLD FRONT
FRI...AND SHUD AID IN A QUICK EROSION TO THE CLOUDS/PRECIP. 850MB
THERMAL TROUGH WILL STEADILY BUILD OVERHEAD FRI...WITH TEMPS MIDDAY
OF 0 TO -2 DEG C. AT THIS TIME IT APPEARS THE BULK OF FRI WILL
REMAIN DRY...HOWEVER CONDITIONS WILL BE STEADILY DEVELOPING FOR LAKE
EFFECT PRECIP GENERATION FRI EVE.

LAKE EFFECT PRECIP LOOKS PROBABLE FOR FRI NGT THRU SUN...AS FLOW
WILL GENERALLY BE NORTH. AT TIMES THE WINDS MAY VEER MORE TO THE
NORTHEAST...WHICH WOULD FAVOR A BUCKLE IN THE EXPECTED LAKE EFFECT
PRECIP COVERAGE AND PUSH IT OVER CHICAGO/WAUKEGAN. TEMPS DURING THE
DAY SHUD WARM ENOUGH TO KEEP PRECIP IN A LIQUID STATE OR SHRA. THEN
OVERNIGHT TEMPS ARE EXPECTED TO RADIATE INTO THE LOW/MID 30S...WHICH
MAY ALLOW FOR SOME WET SNOW TO BECOME MIXED WITH THE LGT RA.
OTHERWISE AREAS AWAY FROM LAKE MICHIGAN OR WEST OF I-355...SHOULD
SEE DRY WEATHER THRU THE FRI-SUN PERIODS AND PSBLY SUNNY SKIES.

AFTERNOON TEMPS SAT/SUN WILL STRUGGLE TO WARM WITH THE CONTINUED
FEED OF COLD AIR ADVECTION INTO THE AREA. BASED OFF OF THE PLUMES
AND GUIDANCE FOR THIS TIMEFRAME...MANY LOCATIONS MAY STRUGGLE TO
WARM BEYOND THE LOW/MID 40S. IT IS CONCEIVABLE THAT A FEW AREAS
NORTH OF I-88 COULD SEE TEMPS HOLD IN THE UPR 30S SAT.

MONDAY THROUGH WEDNESDAY...
THE FINAL FEW PERIODS OF THE EXTENDED BECOME VERY CHALLENGING. THE
AFOREMENTIONED HIGH LATITUDE RIDGING OVER THE CANADIAN MARITIME IS
PROGGED TO MAINTAIN ITSELF...AND GUIDANCE IS INDICATING THAT THE
TROUGH OVER THE GREAT LAKES WILL INITIALLY WEAKEN. THEN THIS TROUGH
WILL UNDERGO SOME ENHANCEMENT TUE/WED. THE OTHER CHALLENGE IS THE
TROPICAL SYSTEM IN THE WESTERN ATLANTIC...WHICH GUIDANCE HAS BEEN
SUGGESTING WILL SKIRT THE EAST COAST.

ONCE THE TROPICAL SYSTEM...SANDY...APPROACHES THE NEW ENGLAND AREA
GUIDANCE IS SUGGESTING IT WILL MERGE WITH THE TROUGH AND AMPLIFY.
THIS COULD RESULT IN A SLUG OF PRECIP PIVOTING WEST/SOUTHWEST ACROSS
LOWER MICHIGAN TUE AND ARRIVE ACROSS NORTHERN IL/NORTHWEST IN TUE
NGT/WED.

OVERALL THE TEMP OUTLOOK FOR THE EXTENDED PERIODS WILL REMAIN
COOL...WITH TEMPS GENERALLY IN THE MID/UPR 40S TO PSBLY LOW 50S
TUE/WED. OVERNIGHT LOWS WILL HINGE UPON CLOUD COVER...HOWEVER AT
THIS TIME ANTICIPATE TEMPS IN THE UPR 20S TO LOW 30S.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 09Z...

* LOW LEVEL WIND SHEAR POSSIBLE EARLY THIS MORNING.
* GUSTY SOUTHERLY WINDS EARLY THIS MORNING BECOMING STRONG WITH
  GUSTS TO 30 KTS...POSSIBLY HIGHER...BY MID MORNING.
* COLD FRONT/WIND SHIFT TO THE NORTHWEST LATE THIS AFTERNOON.
* RAIN WITH MVFR/IFR CIGS/VIS IMMEDIATELY BEHIND COLD FRONT...
  SHORT DURATION LIFR CIGS LIKELY.
* GUSTY NORTHWEST WINDS THROUGH THE EVENING. CMS

//DISCUSSION...UPDATED 06Z...

ACTIVE PERIOD AHEAD WITH SEVERAL FORECAST CONCERNS BUT HIGHLIGHTED
BY A STRONG COLD FRONT TO MOVE ACROSS THE TERMINALS MID/LATE THIS
AFTERNOON. UP FIRST ARE WINDS OVERNIGHT AND POTENTIAL LOW LEVEL
WIND SHEAR. PREVAILING WINDS HAVE GENERALLY REMAINED IN THE 10-15
KT RANGE PAST FEW HRS WITH A FEW GUSTS. WITH TEMPS EXPECTED TO
REMAIN STEADY THROUGH THE NIGHT AND A GRADUALLY TIGHTENING
GRADIENT...GUSTS INTO THE MID/UPPER TEEN KT RANGE CERTAINLY
POSSIBLE. WINDS JUST ABOVE THE SURFACE REMAIN STRONG AND LLWS WILL
BE POSSIBLE UNTIL SURFACE WINDS INCREASE AFTER SUNRISE. FORECAST
SOUNDINGS SUGGEST DEEP LOW LEVEL MIXING BY LATE MORNING AND HAVE
FAIRLY HIGH CONFIDENCE FOR WIND GUSTS UP TO 30 KTS. HOWEVER...ITS
QUITE POSSIBLE THAT GUSTS COULD BE EVEN HIGHER...PERHAPS AS HIGH
AS 35 KTS.

WIND DIRECTION WILL REMAIN SOUTH/SOUTHWEST UNTIL THE FRONT ARRIVES
AND HAVE ADJUSTED PREVIOUS TIMING SLIGHTLY...NOW WITH A 20Z FROPA
AT RFD AND 23Z AT ORD/MDW. THIS TIMING WILL NEED TO BE TWEAKED AS
THE FRONT APPROACHES LATER TODAY...BUT HIGH CONFIDENCE IT WILL BE
WITHIN AN HR OR LESS OF THESE TIMES. WINDS WILL ABRUPTLY SHIFT TO
THE NORTHWEST AND REMAIN STRONG/GUSTY. COULD EVEN SEE BRIEFLY
HIGHER GUSTS WITH THE FRONT ITSELF. CONDITIONS WILL QUICKLY
DETERIORATE BEHIND THE FRONT WITH A PERIOD OF RAIN AND CIGS
LOWERING THROUGH MVFR AND LIKELY INTO IFR AND POSSIBLY LIFR.
TEMPERATURES WILL LIKELY DROP 20+ DEGREES WITH THE FRONT AND THIS
COLD AIR SLAMMING INTO DEWPOINTS IN THE 60S WILL LIKELY LEAD TO A
SHORT DURATION...PERHAPS AN HR OR LESS OF VERY LOW CIGS...AND
THERE IS CURRENTLY A RIBBON OF LIFR/VLIFR CIGS FROM SOUTHEAST WI
THROUGH CENTRAL IOWA...JUST BEHIND THE FRONT. CIGS THEN EXPECTED
TO IMPROVE BACK TO MVFR WITHIN A FEW HOURS INTO THE EARLY EVENING.
THERE REMAINS SOME POTENTIAL FOR TSRA BUT NOT EXPECTING NEARLY THE
THUNDER COVERAGE THAT CURRENTLY EXISTS ALONG THE FRONT DUE TO LESS
INSTABILITY AND HAVE CONTINUED NO TS MENTION WITH THIS FORECAST.
CMS

//ORD AND MDW CONFIDENCE...UPDATED 09Z...

* MEDIUM CONFIDENCE FOR LOW LEVEL WIND SHEAR EARLY THIS MORNING.
* MEDIUM CONFIDENCE REGARDING WIND SPEEDS/GUSTS/DIRECTIONS THROUGH
  THE PERIOD.
* HIGH CONFIDENCE FOR COLD FRONT/WIND SHIFT AND TIMING.
* HIGH CONFIDENCE FOR RAIN/MVFR BEHIND THE FRONT...MEDIUM
  CONFIDENCE FOR SHORT DURATION LIFR CIGS BEHIND THE FRONT. CMS

//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...

FRIDAY THROUGH TUESDAY...PREDOMINANTLY VFR. SMALL THREAT OF
LOCALIZED LAKE EFFECT MVFR CIGS OVER THE WEEKEND.

IZZI

&&

.MARINE...

347 AM...THE GRADIENT WILL CONTINUE TO TIGHTEN THIS MORNING AS
LOW LEVEL WINDS STRENGTHEN AHEAD OF AN APPROACHING COLD FRONT.
ALREADY HAD A SHIP WEST OF BEAVER ISLAND OF 32 KTS AT 07Z.
CONTINUED THE OCCASIONAL GALE GUST WORDING BUT DESPITE A VERY
STRONG MARINE LAYER/INVERSION...ITS POSSIBLE THAT MORE PREVAILING
GALES MAY DEVELOP LATER THIS MORNING AND CONTINUE THIS
AFTERNOON...MAINLY OVER THE NORTHERN THIRD/HALF OF THE LAKE. THIS
WILL NEED TO BE MONITORED FOR A POSSIBLE GALE WARNING. THE COLD
FRONT WILL MOVE ACROSS THE LAKE LATE THIS AFTERNOON INTO EARLY
THIS EVENING... SHIFTING WINDS TO THE NORTHWEST AND STRONG GUSTS
MAY ACCOMPANY THE PASSAGE OF THE FRONT. NORTHWEST WINDS WILL
SLOWLY DIMINISH TO 15-25 KTS FRIDAY AS HIGH PRESSURE BUILDS ACROSS
THE PLAINS. THIS HIGH WILL SPREAD EAST ACROSS THE WESTERN LAKES
FRIDAY NIGHT INTO SATURDAY WITH WINDS DIMINISHING FURTHER BUT THE
HIGH THEN BECOMES STATIONARY ACROSS THE WESTERN LAKES AS THE
STRONG REMNANTS OF SANDY MOVE NORTH ALONG THE EAST COAST SUNDAY
AND MONDAY. THERE REMAINS QUITE A BIT OF UNCERTAINTY EARLY/MID
NEXT WEEK BUT IF CURRENT TRENDS CONTINUE...THERE COULD BE A
PROLONGED PERIOD OF NORTHERLY WINDS. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS UNTIL 10 PM
     SATURDAY.

&&
Hazardous weather outlook, Oct 25, 4:33 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 AM CDT THU OCT 25 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
260945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
433 AM CDT THU OCT 25 2012 /533 AM EDT THU OCT 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO MOVE WEST TO EAST ACROSS THE AREA
AROUND MIDDAY THROUGH EARLY THIS EVENING. A FEW STORMS MAY
INTENSIFY ENOUGH TO CREATE A THREAT OF ISOLATED DAMAGING WIND
GUSTS.

THUNDERSTORMS ARE MOST LIKELY TO BE IN NORTH CENTRAL ILLINOIS
BETWEEN LATE MORNING AND LATE AFTERNOON...WITH THE STORMS MOST
LIKELY FROM MID AFTERNOON THROUGH MID EVENING ACROSS NORTHEAST
ILLINOIS AND NORTHWEST INDIANA AS A STRONG COLD FRONT PUSHES
ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-260945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
433 AM CDT THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO REACH THE NEARSHORE WATERS AROUND
NOON AND CONTINUE THROUGH THIS EVENING.

HAZARDOUS WINDS FOR SMALL CRAFT ARE EXPECTED TODAY ACROSS THE
ENTIRE NEARSHORE WATERS OF ILLINOIS AND NORTHWEST INDIANA...THEN
HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT ARE EXPECTED FOR ALL OF
THE NEARSHORE WATERS LATE THIS AFTERNOON THROUGH TONIGHT.

OCCASIONAL GALE FORCE GUSTS TO 35 KT ARE POSSIBLE ACROSS THE
ENTIRE NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT ARE LIKELY THROUGH FRIDAY
NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-260945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
433 AM CDT THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE ARE EXPECTED THIS MORNING ACROSS THE NORTHERN PORTION OF
LAKE MICHIGAN...THEN THUNDERSTORMS ARE EXPECTED TO OVERSPREAD ALL
OF LAKE MICHIGAN BY EARLY THIS AFTERNOON. THUNDERSTORMS ARE
EXPECTED TO COME TO AN END FROM NORTHWEST TO SOUTHEAST EARLY THIS
EVENING.

SOUTH GALES TO 35 KT ARE EXPECTED TODAY THROUGH THIS EVENING
ACROSS THE NORTHERN HALF OF LAKE MICHIGAN. ACROSS THE SOUTHERN
HALF OF LAKE MICHIGAN OCCASIONAL GALE FORCE GUSTS TO 35 KT ARE
EXPECTED THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BEACHLER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:13 PM CDTSpecial Weather StatementLOTLaSalle32 min
Oct 25, 4:44 PM CDTSpecial Weather StatementLOTGrundy, Livingston46 min
Oct 25, 4:56 PM CDTSpecial Marine WarningLOT64 min
Oct 25, 5:29 PM CDTSpecial Weather StatementLOTFord, Grundy, Kankakee, Livingston, Will61 min
Oct 25, 5:33 PM CDTSpecial Marine WarningLOT117 min
Oct 25, 6:22 PM CDTSpecial Weather StatementLOTIroquois, Kankakee53 min
Oct 25, 6:40 PM CDTSpecial Marine WarningLOT68 min

Nearby

Gale Warnings in Illinois, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.